Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2000, 6:37 PM EDT for Chatham County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 6:37 PM EDT (22:37 UTC)
- Expired
- May 10, 2000, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Chatham County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:45 PM EDT | Hail 0.75 | Bear Creek, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 102238 SVRRDU NCC037-102315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 637 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHATHAM COUNTY IN NORTH CAROLINA * UNTIL 715 PM EDT * AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HARPERS CROSSROADS...OR ABOUT 12 MILES SOUTH OF SILER CITY...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GOLDSTON AROUND 650 PM EDT NEAR PITTSBORO AROUND 705 PM EDT NEAR MONCURE...JORDAN LAKE...FEARRINGTON...BYNUM AROUND 710 PM EDT _ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. GIH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:05 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 10, 3:05 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH, NC 305 PM EDT WED MAY 10 2000 .DISCUSSION... PULSATING DIME SIZE HAIL TSTM NEAR SILER CITY. OTHERWISE AN EMPTY RADAR SCOPE AT 3 PM. TSTM DEVELOPED IN PREFROONTAL TROUGH WHILE COLD FRONT STILL LAGS TO THE WEST NEAR THE FOOTHILLS. MOISTURE LIMITING DEVELOPMENT. BUT QUITE UNSTABLE AND LESS OF A CAP TO THE EAST. EXPECT SCT TSTMS TO DVLP FOR THE REMAINDER OF THE AFTN INTO ERLY EVE. MORE SO E OF RAH. FRONT MVS TO THE COAST TNGHT WITH DRIER AND A LITTLE COOLER AIR BEHIND. WEAK HIGH PRESS SLIDES ACROSS THU. TEMPS WARM AGAIN BY FRI DUE TO SW FLOW. NEXT POTENTIAL WEATHER MAKER IS A COLD FRONT WHICH MAY BRING SCT ~SHWRS SUN BUT AGAIN RH WILL BE QUITE LIMITED. .RAH...NONE. KK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 33 min |
| May 10, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 24 min |
| May 10, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.